Volume 17, issue 1 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Complex twist flows on surface group representations and the local shape of the deformation space of hyperbolic cone–$3$–manifolds

Grégoire Montcouquiol and Hartmut Weiß

Geometry & Topology 17 (2013) 369–412
Abstract

In the former articles [arXiv:0903.4743 and this volume pp 329-367], it was independently proven by the authors that the space of hyperbolic cone–3–manifolds with cone angles less than 2π and fixed singular locus is locally parametrized by the cone angles. In this sequel, we investigate the local shape of the deformation space when the singular locus is no longer fixed, ie when the singular vertices can be split. We show that the different possible splittings correspond to specific pair-of-pants decompositions of the smooth parts of the links of the singular vertices, and that under suitable assumptions the corresponding subspace of deformations is parametrized by the cone angles of the original edges and the lengths of the new ones.

Keywords
Cone-manifolds, surface group representations, hyperbolic geometry
Mathematical Subject Classification 2010
Primary: 57M50, 58D27
Secondary: 53C35
References
Publication
Received: 3 May 2011
Revised: 2 May 2012
Accepted: 6 September 2012
Published: 11 March 2013
Proposed: Jean-Pierre Otal
Seconded: Simon Donaldson, David Gabai
Authors
Grégoire Montcouquiol
Univ. Paris-Sud, Laboratoire de Mathématiques
UMR8628
CNRS
Orsay F-91405
France
http://www.math.u-psud.fr/~montcouq/
Hartmut Weiß
LMU München
Mathematisches Institut
Theresienstr. 39
D-80333 München
Germany
http://www.mathematik.uni-muenchen.de/~weiss/